I've only ever had one sexual relationship with a guy, it was my longest and most serious relationship EVER but it was horrible and I finally found the courage to get out of it. Now I'm worried that I could be pregnant with his child and I don't want to be put back into that bad situation. The weird thing is... I don't think it's a pregnancy scare or a fake pregnancy because I seriously had no idea that what I'm experiencing could be symptoms... until my best friend told me. She was pregnant a couple years ago and had a miscarriage so she's been there. For the past week and a half I'm sick and nauseous almost as soon as I wake up. So within seconds of standing up and getting out of bed my world is spinning and I'm running for the toilet and next thing I know I'm puking. After that I'm soooo hungry and my stomach is KILLING me but no matter what food I look at or think about eating, I just come close to puking again so I can't even eat!! Mid-late morning I get headaches, my stomach continues to hurt, my feet hurt and I get back aches. Not to mention that the earlier I wake up, the worse my nausea is. Usually it all goes away at once... poof! Like magic! Between 11 and noon all of those problems evaporate into thin air, until the next morning. When this all began I was just confused. I thought my friend was just trying to scare me or some playing some weird joke because I didn't think I could be pregnant. I'd been on the patch. But looking back, I could see where I messed up. It was about two months ago so I forget EXACTLY but I know it was 2-3 days late putting on my patch. this was either 2-3 days before or after I finally broke up with my ex. We had sex about every day, at least a couple times because he'd get mad at me if I didn't. So there were plenty of pregnancy risks. However, I have had at least one (maybe 2? I don't really keep track but now I realize that I should work on that. =p) periods since the breakup. Though this is where it gets confusing for me. I'm using the patch and the week without a patch or the period week or whatever is most commonly referred to as the "withdrawal week" and when I got the patch back in October my nurse explained it to me like this: the patch stops you from having a natural period. During your off week, you bleed due to withdrawal from the hormones in the patches, that's why it's referred to as the "withdrawal week" thats how I understood it anyways Is that correct? And is there any way I could be pregnant I'd have to get an abortion!! I'd be so scared.. don't get me wrong. I really want nothing to do with this guy and I undoubtedly don't want his kid or baby. I don't want to have his baby and I know I am to young for this kind of thing. That's definitely what I want (*if* but I'm hoping I don't have to worry about it) but even though I'd want that it's still so scary to think about. Sorry for the long and sometimes confusing, I'm sure, explanation Thanks for sticking with me and please help if you can
Posts: 3 | From: Ohio | Registered: May 2012
| IP: Logged |
Replacing a patch a couple of days late does reduce the effectiveness, so there is a chance of pregnancy. Symptoms are not at all a reliable way to know if you're pregnant though - pretty much anything can be a "symptom" and some people don't get any at all. The only way to know for sure is to take a pregnancy test. Since it's been a couple of months, you can test right away and get an accurate result.
-------------------- "Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy Posts: 5799 | From: Canada/Australia | Registered: Sep 2004
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.